Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A note on the homeomorphism group of the rational numbers

Author: Wayne R. Park
Journal: Proc. Amer. Math. Soc. 42 (1974), 625-626
MSC: Primary 54A20; Secondary 57E05
MathSciNet review: 0341368
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let Q be the rational numbers with the usual topology, $ H(Q)$ the group of homeomorphisms of Q, $ {\gamma _c}$ the convergence structure of continuous convergence, and $ \sigma $ the coarsest admissible convergence structure which makes $ H(Q)$ a convergence group. A counterexample is constructed to show that if $ \kappa $ is a convergence structure on $ H(Q)$ such that $ {\gamma _c} \leqq \kappa \leqq \sigma $, then $ \kappa $ is never principal, hence never topological.

References [Enhancements On Off] (What's this?)

  • [1] R. F. Arens, Topologies for homeomorphism groups, Amer. J. Math. 68 (1946), 593-610. MR 8, 479. MR 0019916 (8:479i)
  • [2] C. H. Cook and H. R. Fischer, On equicontinuity and continuous convergence, Math. Ann. 159 (1965), 94-104. MR 31 #3995. MR 0179752 (31:3995)
  • [3] H. R. Fischer, Limesräume, Math. Ann. 137 (1959), 269-303. MR 22 #225. MR 0109339 (22:225)
  • [4] W. R. Park, Convergence structures on homeomorphism groups, Math. Ann. 199 (1972), 45-54. MR 0331354 (48:9688)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54A20, 57E05

Retrieve articles in all journals with MSC: 54A20, 57E05

Additional Information

Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society